Day 1 → Arrive Lanzhou

Morning or early afternoon - Private Transfer to Hotel (about 60 minute drive from Lanzhou train station)

3:00pm - Arrive at Hotel in Lanzhou and check in. Settle into hotel and rest

4:30 pm - Meet in the lobby of the hotel/guesthouse and go out for dinner as we sample the specialties of the Lanzhou.  From roasted sheep  to barbecue kabobs, Muslim pickled vegetables, and specialty 8 Treasure Tea, Lanzhou is a hub of the Silk Road and as such has many unique dishes to offer.

5:30pm - Eat dinner together  and introduce the schedule for the week

8:00pm - Return to 4 star hotel in Lanzhou to sleep and rest

Day 2 → Lanzhou - Bingling Cave Grottoes - Labrang

8:00am - Eat breakfast buffet at hotel in Lanzhou

8:30am - Drive to Liujiaxia Resevoir

10:30am - Arrive at Liujiaxia Reservoir and take a 40 minute boat ride to Bingling Temple, one of the Silk Road’s finest examples of ancient Buddhist art. The Bingling Temple is a series of grottoes filled with Buddhist sculptures carved into natural caves and caverns in a canyon along the Yellow River. The Bingling Caves were a work in progress for more than a millennium and the first grotto was carved around 420 AD at the end of the Western Qin kingdom.

2:15pm - Depart Liujiaxia Reservoir to drive 2.5 hours to Labrang

6:00pm - Arrive Labrang, settle into a Tibetan Boutique Hotel   and rest

7:30pm  - Eat authentic local style dinner with local grass fed sheep meat, Tibetan mushrooms, and other local specialties

8:30pm - Settle into our hotel in Labrang

Day 3 → Labrang - Langmusi

8:00am - Eat breakfast in hotel in Labrang

9:00am -Early morning walk to Labrang Thangka wall for pictures

Take a 1-2 hour around Labrang Monastery to walk with pilgrims as they circumnavigate this holy mountain that is thought to represent a protective deity overlooking the town of Labrang.

12 noon - Lunch in Labrang

1:30pm - Drive 3 hours to Langmusi, a town on the Gansu/Sichuan border at 3,200 meters

3:30pm - Stop in the high grasslands to see if you can see black necked cranes nesting in the high wetlands of the Tibetan Plateau near Gyanthan Lake, a high altitude alpine lake.

6:30pm - Arrive in Homestay in Langmusi town

8:00pm - Rest and sleep in homestay

Day 4 → Big day hike in Langmusi

8:30am - Eat breakfast in hotel in Langmusi

9:30am - This is our biggest and most adventurous hike of the whole trip and we will be gone all day for about 8 hours of hiking (although less hiking is also possible for younger kids and in this case there are plenty of rivers and springs to play in along the way ). We will hike above the Langmusi Monastery for an excellent view of the town. Our hike takes us through jagged rock cliffs up unto a high mountain peak to 4,200 meters

12:30pm - Eat a picnic lunch on top of the mountain

5:30pm - Return to Langmusi town and transfer to Tibetan nomad tent stay where we will spend the night with a nomad family.

7:00pm- Homemade dinner prepared by our nomad host family

Day 5 → Langmusi - Zagana

8:30am - Eat breakfast in Tibetan tent stay  in Langmusi grasslands

9:00am - Experience nomad life with a relaxing morning in the open grasslands

1:00pm - Eat lunch with our nomad host family

2:00pm Drive to Zagana, an epic mountain town in Amdo Tibet with stunning views of high misty  peaks, notably the Yosemite-like rock face of GuangGai Mountain. Here you can view the traditional village life as you can find people in town still involved in farming and woodcutting

5:00 pm - Dinner in Zagana

7:00pm - Sleep in hotel or guesthouse in Zagana

Day 6 → Day hike in Zagana

8:00am - Eat breakfast in hotel in Zagana

9:00am -Spend the day enjoying the dramatic mountains of Zagana.  This is a true trekker’s paradise and whether you are 5 years old or 50 years old there is plenty to do out on the trails here.

3:30pm - Return to Zagana village for an afternoon rest or some last minute souvenir shopping.

6:30pm - Dinner in Zagana

8:00pm - Rest and sleep in hotel in Zagana

Day 7 → Zagana - Tangke Grasslands

9:00am - In the morning spend time in the picturesque country of Zhagana, enjoying some nice short hikes through classic Tibetan villages.

12:00 noon - Lunch in Zhagana town

1:00pm- In the afternoon drive 3 hours into the high grasslands of Ruoergai.

4:00pm- Check into a hotel in Tangke.

6:00pm- Local Tibetan dinner in Tangke

8:00pm- Sleep in hotel in Tangke

Day 8 → 9 Bends of the Yellow River - Hezuo

9:00am  -In the morning visit the Nine Bends of Yellow River.  This is a national park with an incredible viewpoint of the first major bend of the Yellow River as it flows out of Qinghai Province.  HIke up to a viewpoint to see 9 majestic, meandering bends in the river wind through the the high, open grasslands outside of Ruoergai town.

12:00noon- Lunch near the bends of the Yellow River.

1:00pm- After lunch drive 4 hours to Hezuo.

5:30pm- Arrive in Hezuo and check into hotel for the night.

Day 9 → Hezuo - Lanzhou

8:00am - Eat breakfast in hotel in Hezuo

9:00am - Today we start making our way back to Lanzhou, the capital city of Gansu Province. But, before we leave Hezuo, we can spend an hour before lunch seeing the 9 story temple of Milarepa in Hezuo town. This temple tells the story of one of Buddhism greatest saints.

12:30pm -Lunch in Hezuo town

1:30pm- As we make our way back to Lanzhou we can stop along the road and breathe in the fresh air and take in the high, verdant pastures that mark this section of southern Gansu.

4:30pm- Arrive in Lanzhou city to rest in the hotel and shower

6:30 - Enjoy a nice warm, hearty dinner in Lanzhou

8:00pm- Sleep in hotel in Lanzhou

Day 10 → Depart Lanzhou

Eat breakfast in our hotel in Lanzhou

Morning: 1.5 hour private transfer back to Lanzhou LHW airport

Depart Lanzhou airport

Leave a Reply

Your email address will not be published. Required fields are marked *

Retype the CAPTCHA code from the image
Change the CAPTCHA code

This site uses Akismet to reduce spam. Learn how your comment data is processed.